Alert archive / Oklahoma / Flash Flood Warnings in 2019

Flash Flood Warning 150, NWS Norman, OK

September 22, 2019Logan County, Payne County, Oklahoma

NWS Norman, OK issued this flash flood warning at Sep 22, 2019, 7:19 AM CDT for Logan County, Payne County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 22, 2019, 7:19 AM CDT (12:19 UTC)
Expired
Sep 22, 2019, 10:15 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Logan County, OK, Payne County, OK

The radar

The Norman radar (KTLX), 74 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.3 hours before the alert went out and 321 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 365 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
365 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 6:40 AM CDT, 39 minutes earlier.

Area forecast discussion, Sep 22, 6:40 AM CDT, 39 minutes before
Area Forecast Discussion
National Weather Service Norman OK
640 AM CDT Sun Sep 22 2019

.DISCUSSION...
The 12Z aviation discussion follows....

&&

.AVIATION...
An upper-level trough and its associated surface cold front will
bring southerly winds and scattered showers and a few
thunderstorms ahead of it through the day today. As the front
advances southeast across Oklahoma during the day today, winds
will shift more to the west and northwest (then north), and little
or no rain is expected behind the front. Tonight, the front is
forecast to stall near the Red River, and with the dissipating
front and scattered showers/thunderstorms in the vicinity, expect
wind directions in that area to be highly variable.

CmS
&&

.PREV DISCUSSION... /issued 330 AM CDT Sun Sep 22 2019/

DISCUSSION...
Combination of approaching upper wave, slow-moving surface front
and very moist airmass will lead to an area of potentially heavy
rainfall across parts of the area today. Although it appears that
the models may have overdone it a bit with forecast QPF the last
couple of runs, will make some adjustments but maintain flood
watch for portions of Oklahoma and western north Texas through the
day today. By afternoon, sufficient instability is expected to
develop along and ahead of the cold front, which is expected to be
just north of the I-44 corridor, for a few strong to severe storms
to be possible.

Upper wave moves by tonight and surface front stalls near Red
River valley before lifting back north Monday night into Tuesday.
As this occurs it will continue to be a focus for showers and
thunderstorms across the area. A few strong/severe storms may
occur ahead of next front across northern Oklahoma Tuesday
afternoon as modest instability develops during the afternoon.

Another weak boundary will slip south into Oklahoma Wednesday,
providing a focus for showers and thunderstorms, especially across
northern and eastern parts of the state through the day Thursday.
Again, it appears a severe storm or two not out of the question
across northern Oklahoma Wednesday and perhaps again Thursday.

Meanwhile, a closed upper low across the southwest part of the
country will open up and eject northeast into the Plains by the
end of the week. This will result in a continuation of precip
chances into Friday.

Things may begin to dry out by next weekend as models are
depicting the development of a large upper high building across
the southeast U.S. which then expands west and northwest
dominating much of the eastern half of the country.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  81  64  83  68 /  80  20  20  40
Hobart OK         85  64  86  69 /  40  10  20  40
Wichita Falls TX  88  68  87  70 /  40  30  30  40
Gage OK           81  56  87  66 /  10   0  10  40
Ponca City OK     79  58  82  66 /  80  10   0  20
Durant OK         90  71  89  71 /  30  60  40  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through this evening for OKZ008-012-013-017>020-
     023>025-027-038.

TX...None.
&&

23/30/23
Hazardous weather outlook, Sep 22, 4:40 AM CDT, 2 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
440 AM CDT Sun Sep 22 2019

OKZ004>048-050>052-TXZ083>090-230945-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
440 AM CDT Sun Sep 22 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Scattered thunderstorms will be possible this morning with heavy
rainfall the main hazard with this activity.

By this afternoon, a weak cold front is expected to be located
near or just north of the I-44 corridor as an upper level storm
system moves out of the Rockies into the Plains. Abundant moisture
along with daytime heating will result in modest amounts of
instability along and ahead of the cold front. A few strong to
severe storms will be possible in this environment across parts of
central and southern Oklahoma and western north Texas. Wind gusts
to 60 mph and quarter size hail will be the main hazards along
with heavy rainfall.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel should
prepare for severe weather operations this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Thunderstorms will be possible across at least portions of the
area Monday through Friday. Although organized severe weather is
not expected, a few strong to severe storms will be possible each
day.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 10:51 PM CDTSpecial Weather StatementOUNKingfisher24 min
Sep 22, 7:11 AM CDTAreal Flood AdvisoryOUNGarfield, Logan, Noble, Payne3 hr

Nearby

Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.